It is currently Mon Aug 21, 2017 9:32 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sun Nov 04, 2012 4:13 pm 
Offline
New Poster
New Poster

Joined: Sun Nov 04, 2012 3:40 pm
Posts: 1
Hi guys, I'm a long time lurker and first time poster. Today i started my taper, not because i wish to desist with subs, but because was a body builder before my battle with opiates, and as such i want to get my dose to a place where it will not effect my testosterone so that i can lift again. I have been taking 1 eight milligram strip for 5 weeks now and have been extremely happy with the results. I have gotten my life back together, i feel great, and i have done a great deal to repair many of my relationships. I'm never going back to PK's or H.

I have been contemplating two different strategies, and i simply cant decide which.

The first method i have been thinking about using is jumping from 8mg of sub to 4mg and toughing it out

The second method is dropping from 8 to 4mg's a month by reducing 1mg a week.

I would love it if you guys could use your collective knowledge to put together an assessment of these two strategies. How bad will the dt's be with each? How long until it kicks in? Will i be totally unable to function, or just uncomfortable? Has anyone else tried a large jump like that with any success?


Either way after i hit the 4mg mark i will be slowing down my taper. I will be dropping .5 every two weeks until i hit 2mg. I plan on using this as a stopping point; unless i feel as if my testosterone is still below optimal, in which case i will continue to decrease until I can build muscle again.

Here is a simple chart to show my plan, I would appreciate ANY AND ALL advice, constructive critiques, pro-tips and even any encouragement that anyone has to offer :)


week 1: 4mg
week 2: 3.5m
week 3: 3.5m
week 4: 3mg
week 5: 3mg
week 6: 2.5mg
week 7: 2.5mg
week 8: 2mg


Top
 Profile  
 
 Post subject: tapering
PostPosted: Sun Nov 04, 2012 10:33 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Sun Oct 21, 2012 5:33 pm
Posts: 147
Hello bloodandink,

Welcome to the forum, I am glad you have posted your questions !

It is apparent that you have developed a taper schedule which sounds like it might work.

I am definately no expert about tapering from any drug, so I would suggest that you contact your prescibing physician and tell him about your plans for tapering off of suboxone and get his input/approval.

I do personally think that going from 8mg to 4 mg should not be a problem, but I would verify that with a professional.

I hope that the schedule you decide on works for you and that you gain the benefits you mentioned by getting down to 2mg. From what I have read it is not very difficult to get down to 2mg in the manner you have written in your post. Going below 2mg is where I have heard the tapering could get a little tricky for some people.

There is no substitute IMO for getting advice from your doctors as I said before.

Good luck and I hope you find a taper that suits your needs.

I feel confident that you could use the search tab at the top of this page and type in tapering in the search box that will appear, and you can find a lot of information about tapering on this forum.

If you have any additional questions I can help you with, drop me a line....

boxer


Top
 Profile  
 
 Post subject: Hoping you success
PostPosted: Tue Nov 06, 2012 9:23 am 
Offline
One Month or More
One Month or More

Joined: Fri Aug 24, 2012 2:21 pm
Posts: 39
Can't answer much not enough information. Quiting for testostorone which is usually effected by age not suboxone. Right? Please tell me where you got this information from. Getting meds from a dr? Are you just tapering? Are you going to quit? How old are you? When did you body build? How much training are you doing without results?

Less is better. But, it is a tough road when you hit your ceiling. Mine wasn't at 4mg. it was at 12mg. It varies from person to person. I truly believe it is also affected by duration and amounts of opiates. I myself have been on opiates for over 18 years now. IM Demerol and Mophine quite a few years and now suboxone. I am having a rough taper. I still do not believe that tapering down will fix your issue. This is what you should go see a Dr. for your testorone issues.

I agree with boxer, best to ask your Dr. he hopefully will know the best way for you to achieve the most comfortable taperiing.

All of the information you seek can be found on this site and the internet. You just have to take the proper time to find it. If this is important to you, you will do it the right way. You must make sure that you aren't setting yourself up for failure. The amount of time and effort surrounding your suboxone and tapering are hard enough to not have restimulated behavior.

All I do is count, cut, take, and taper now. My days are spent finding a different comfort drug to stop the w/d, insomnia, runs, depression... Anxiety hits hard, I never had an anxious episode, can't stop them when they come. Stress makes it worse. All part of the tapering. I don't have RLS yea.... You should know all this you are a lurker.

When you start you will probably want to taper all the way. You start to feel better. Sex drive returns, fog lifts, start feeling better. It is the most wonderful of feelings between cries. Then you have to deal with PAWS for up to 2 years. What I read, it can be a lifetime happening. Read the after tapering stories. Scary, filled with falling off the wagon, suicide attempts, etc. Read Laddertripper's. Incredible story. Brave woman.

It all has to be done with the best circumstances, and reasons.

I wish you the best of luck. I hope this helps. I don't want to scare you from achieving your goals. I hope to see continue to post and tell us what has happens.

Night.


Top
 Profile  
 
Our Sponsors
 Post subject: How I did it!
PostPosted: Tue Nov 06, 2012 12:19 pm 
Offline
Average Poster
Average Poster

Joined: Fri Feb 24, 2012 1:20 pm
Posts: 17
Hey,

Good luck. Sounds like your head is where is needs to be. I am now one month off!! Yeah me! But there was no way I could have jumped at 2 mg. I cut strips up in half to 4 mg at first. Easy. Then cut them in half again (2 mg. ) No problem. I cut that in half again to 1 mg and again no problem but it got tougher here. Went to 0.5 mg and still wasn't able to stop until I finally got down to 0.25 mg. I jumped then and did OK. Not NEARLY as bad as as stopping opiates but I still had the insomnia and the damn restless leg thing for about 3 days. I am one month off and doing very well. Occasionally I have an episode of extreme fatigue that only lasts about 10 minuts but I am convinced this is some sort of post withdrawal thing. Don't let this get you down. Slow and easy is best. When I feel icky, I smile and think, OK just a reminder of better to come and hell is behind me. Good luck!!


Top
 Profile  
 
 Post subject: Tapering down
PostPosted: Tue Nov 13, 2012 8:33 pm 
Offline
New Poster
New Poster

Joined: Tue Nov 13, 2012 8:00 pm
Posts: 3
I been on subs for 8 months and started tapering down 2 months ago and i have been feeling awsome.
I only did 2 films a day for 3 weeks, then 1 film for 3 months, 2/3 for 1 month, 1/3 for 1 month, 1/6 for 3 weeks now u been sub free for 5 weeks
I still get hot flashes every once in a while but they dont last long, i think i am in the clear.
This is my second time on suboxone the first time i quit cold turkey and it was terrible i had withdrawls for 3 months and in my experience leg cramps are the worst.
I did 1 film a week for 3 weeks before i stoped and its working for me, yes i still got diareahh, flu like symptoms, etc
But they were nothing compared to first time.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 13, 2012 8:56 pm 
Offline
Average Poster
Average Poster

Joined: Tue Nov 13, 2012 5:38 pm
Posts: 11
I dropped from 8 to 4 in one drop and didn't feel it at all. But every one is different, and some people might need to go from 8 to 6 then to 4, just depends. You could try going straight to 4 and if in a day or two or 3, if you feel some kind of withdrawls, just bump your dose back to 6 and that might be just right for you.

(And yes, testosterone is affected by suboxone. Many of us guys have experienced it and even needed to use testosterone replacement.)

Hope your taper down works good.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group